~ Foreign & Medical Botanists since 1860 ~

FREE SHIPPING on orders over £50 within the UK

Tinnitus and Medication

Could your medicine be making your tinnitus worse?.

by Monica Wilde
21 September 2020

Tinnitus is unfortunately both common, annoying to say the least, and hard to get rid of. Up to 17% of young people between the ages of 12 and 18 may experience it (Lee, 2018), and it's a common symptom of around 200 diseases ranging from Lyme disease to autoimmune diseases. It can also be triggered by loud noises, getting older, a tooth extraction and even, a medication.

If you suffer from tinnitus and are also taking medication, then it might be worth checking your medications against this list collated by the American Tinnitus Association. Called 'ototoxicity' a wide range of chemicals can upset your hearing from nicotine in cigarettes to amitriptyline, antidepressants, pain relief, and even some antibiotics. If you think that a medication could be making your tinnitus worse, you may want to ask your G.P. if there is an alternative.

Here is an article written by Dr. Neil Bauman PhD, (author of Ototoxic Drugs Exposed and 'When Your Ears Ring') on the subject giving some case histories from patients. Read more here...

More Posts